Alert archive / Montana / High Wind Warnings in 2010

High Wind Warning 19, NWS Great Falls, MT

November 18, 2010

NWS Great Falls, MT issued this high wind warning at Nov 18, 2010, 6:37 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 18, 2010, 6:37 AM MST (13:37 UTC)
Expired
Nov 18, 2010, 5:24 PM MST
In force
11 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WWUS75 KTFX 181337
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
637 AM MST THU NOV 18 2010



MTZ015-055-182145-
/O.NEW.KTFX.HW.W.0019.101118T1337Z-101118T2200Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
637 AM MST THU NOV 18 2010

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 


* WINDS: STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED THROUGH THIS AFTERNOON. STRONGEST WINDS ARE EXPECTED
  ACROSS THE ENNIS...NORRIS HILL...AND THREE FORKS AREA.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN...
  BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE...ENNIS... NORRIS
  HILL...RAYNOLDS PASS...TWIN BRIDGES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
184 
WWUS75 KTFX 182051
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
151 PM MST THU NOV 18 2010

MTZ015-055-190100-
/O.EXT.KTFX.HW.W.0019.000000T0000Z-101119T0100Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
151 PM MST THU NOV 18 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* WINDS: STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60
  MPH WILL CONTINUE THROUGH THIS AFTERNOON. A COLD FRONT WILL MOVE
  THROUGH THE REGION LATE THIS AFTERNOON SHIFTING WINDS TO THE
  NORTHWEST AND NORTH. STRONG WINDS WILL CONTINUE FOR A SHORT
  PERIOD BEHIND THE COLD FRONT BEFORE DIMINISHING. STRONGEST
  WINDS ARE EXPECTED ACROSS THE ENNIS...NORRIS HILL...AND THREE
  FORKS AREA.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN...
  BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE...ENNIS... 
  NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
301 
WWUS75 KTFX 190024
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
524 PM MST THU NOV 18 2010

MTZ015-055-190130-
/O.CAN.KTFX.HW.W.0019.000000T0000Z-101119T0100Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
524 PM MST THU NOV 18 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

A COLD FRONT HAS MOVES THROUGH MOST OF SOUTHWEST
MONTANA...SHIFTING WINDS TO NORTHWESTERLY. GUSTY NORTH TO
NORTHWEST WINDS WILL GRADUALLY DIMINISH THROUGH THE REST OF THIS
EVENING WITH A FEW GUSTS UP TO 45 MPH POSSIBLE THROUGH EARLY THIS
EVENING...ESPECIALLY OVER EXTREME SOUTHERN PORTIONS OF SOUTHWEST
MONTANA. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 18, 6:15 AM MST, 22 minutes earlier.

Area forecast discussion, Nov 18, 6:15 AM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
615 AM MST THU NOV 18 2010

.UPDATE...
DID A QUICK UPDATE TO UPGRADE THE ROCKY MOUNTAIN FRONT TO A WINTER
STORM WARNING. THE BROWNING AREA HAS RECEIVED ABOUT 10 INCHES OVER
NIGHT...AND SNOTELS HAVE BEEN RUNNING IN THE 6 TO 9 INCH RANGE OVER
THE PAST 12 HOURS...WITH MORE SNOW EXPECTED THROUGHOUT THE DAY
TODAY. ALL ELSE REMAINS THE SAME. BRUSDA

.DISCUSSION...
THURSDAY THROUGH SATURDAY...ANOTHER COLD FRONT WILL MOVE THROUGH
THE AREA TODAY BRINGING MORE SNOW SHOWERS AND GUSTY WINDS WITH IT.
A WINTER WEATHER ADVISORY FOR THE ROCKY MOUNTAIN FRONT AND
ASSOCIATED HIGH PLAINS WILL REMAIN IN EFFECT DUE TO THE ENHANCED
SNOWFALL TOTALS EXPECTED WITH THIS SYSTEM. AS THE SYSTEM MOVES
FURTHER SOUTH THE MOISTURE PLUME BECOMES STALLED OVER SOUTHWEST
MONTANA...EASTERN IDAHO...AND NORTH WEST WYOMING. THIS WILL LEAD TO
A LONG DURATION SNOW FALL EVENT AS THIS MOISTURE PLUME TAKES
ADVANTAGE OF MULTIPLE INSTABILITIES ALOFT AND IS FORECASTED TO
PRODUCE SNOWFALL OVER THE REGION THROUGHOUT THE WEEKEND. THE
HEAVIES SNOWFALL IS EXPECTED TO OCCUR DURING THE DAY FRIDAY AND
POSSIBLY SATURDAY. THIS REASONING HAS RESULTED IN A WINTER STORM
WATCH BEING ISSUED FOR BEAVERHEAD...MADISON...AND GALLATIN
COUNTIES.

THROUGHOUT THE SHORT TERM COLD AIR WILL CONTINUE TO FLOW INTO THE
REGION BEHIND THE COLD FRONT AND TEMPERATURES WILL CONTINUE TO
DROP ACROSS THE REGION. WHILE THE AIR SHOULD BE RELATIVELY MILD
COMPARED TO THE LONG TERM FORECAST...TEMPERATURES WILL STILL BE
SIGNIFICANTLY BELOW NORMAL WITH BELOW ZERO TEMPERATURES POSSIBLE
ESPECIALLY ALONG THE THE CANADIAN BORDER. THE VALLEYS OF THE
SOUTHWEST WILL REMAIN SOMEWHAT SHELTERED FROM THE COLDEST
AIR...HOWEVER THE DEPTH OF THE COLD LAYER IS EXPECTED TO INCREASE
AND COLD AIR WILL BE CLOSE TO OVER-TOPPING MANY OF THE HIGHER
PASSES BY THE END OF THE SHORT TERM PERIOD. SUK

SATURDAY NIGHT THROUGH THURSDAY...A DEEP UPPER LEVEL LOW PRESSURE
TROF WILL MOVE OVER THE PACIFIC NORTHWEST SATURDAY NIGHT
WHILE...AT THE SURFACE...AN ASSOCIATED COLD FRONT WILL MOVE
THROUGH CENTRAL MONTANA. LOW LEVEL FLOW FROM THE NORTH COMBINED
WITH AMPLE LOW LEVEL MOISTURE WILL BRING WIDESPREAD SNOW ACROSS
THE REGION. THE UPPER LEVEL TROF WILL BE OVER THE ZONES SUNDAY
NIGHT AND THE HIGH SURFACE PRESSURE WILL HAVE SPREAD OVER THE
ZONES. THIS WILL BRING VERY COLD TEMPERATURES ACROSS AREA. THE LOW
PRESSURE TROF WILL MOVE EAST OF THE ZONES MONDAY NIGHT. FLOW ALOFT
WILL SWITCH TO THE NORTHWEST. THE AIRMASS WILL BE COLD AND DRY BUT
REMAIN UNSETTLED WITH SCATTERED SNOW SHOWERS. UPPER LEVEL FLOW
WILL REMAIN FROM THE NORTHWEST BUT THE AIRMASS WILL GRADUALLY WARM
TUESDAY NIGHT THROUGH THE END OF THE PERIOD. THE ECMWF WARMS THE
AIRMASS TO A GREATER EXTENT THAN THE GFS...WILL TREND TOWARDS THE
GFS CONSIDERING THE OVERALL PATTERN. TEMPERATURES WILL BE WELL
BELOW NORMALS AT THE BEGINNING OF THE PERIOD AND TREND FURTHER
DOWNWARDS THROUGH MONDAY. SLOW WARMING WILL THEN EXTEND THROUGH
THURSDAY WITH TEMPERATURES RISING BACK TO NEAR NORMALS. ZELZER

&&

.AVIATION...
UPDATED 1148Z.
AN UPPER LEVEL LOW PRESSURE TROF WILL MOVE OVER THE WEST COAST
TODAY. STRONG WEST FLOW AHEAD OF THIS SYSTEM WILL BRING MID LEVEL
MOISTURE ACROSS THE ROCKIES AND OVER CENTRAL MONTANA. AT THE
SURFACE...A COLD FRONT WILL MOVE THROUGH NORTH CENTRAL MONTANA THIS
MORNING AND PUSH INTO SOUTHWEST MONTANA TONIGHT. GUSTY WINDS AND IFR
CONDS ARE EXPECTED ALONG THE FRONT...WIDESPREAD MVFR CIGS AND VSBYS
WITH LIGHT SNOW WILL CONTINUE INTO THE EVENING. LOW LEVEL MOISTURE
MAY ALSO CAUSE IFR CONDS LATE TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  30   4  20   1 /  70  40  20  30
CTB  15  -4  13  -8 /  90  60  30  30
HLN  39  12  24  10 /  80  40  30  50
BZN  44  16  30  13 /  50  80  70  70
WEY  36  20  29  15 /  20  90 100 100
DLN  43  18  30  14 /  40  80  50  60
HVR  22   2  15  -4 /  80  50  20  30
LWT  39   8  22   4 /  50  50  30  50

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON NORTHERN ROCKY
MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.

WINTER STORM WATCH FROM THIS EVENING THROUGH LATE FRIDAY NIGHT
BEAVERHEAD...GALLATIN...MADISON.

WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON EASTERN
GLACIER.

&&

SHORT TERM...SUK
LONG TERM...ZELZER
AVIATION...ZELZER

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 18, 4:43 AM MST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
443 AM MST THU NOV 18 2010

MTZ009-010-048-191145-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
443 AM MST THU NOV 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL INTENSIFY OVER THE GLACIER PARK AND ROCKY MOUNTAIN
FRONT REGION THIS MORNING. IN ADDITION GUSTY NORTH WINDS
WILL DEVELOP THROUGHOUT THE MORNING. A WINTER WEATHER ADVISORY FOR SNOW
AND BLOWING SNOW IS IN EFFECT THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PROGRESSIVELY COLDER TEMPERATURES WILL MOVE INTO THE REGION THIS
WEEKEND WITH BITTERLY COLD TEMPERATURES POSSIBLE SUNDAY THROUGH
EARLY NEXT WEEK. IN ADDITION...ACCUMULATING SNOWFALL IS
ANTICIPATED AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-055-191145-
BEAVERHEAD-MADISON-GALLATIN-
443 AM MST THU NOV 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

ANOTHER STRONG COLD FRONT WILL MOVE SOUTH THROUGH THE REGION TODAY BRINGING
A PERIOD OF SNOW AND GUSTY NORTH WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FOR SOUTHWEST MONTANA FOR LATE
THURSDAY THROUGH EARLY SATURDAY. SNOWFALL IN EXCESS OF ONE FOOT
IS EXPECTED ALONG THE HIGHER ELEVATIONS WITH THE MOUNTAIN VALLEYS
RECEIVING UP TO 8 INCHES OF ACCUMULATION. COLDER TEMPERATURES WILL
MOVE INTO THE REGION THIS WEEKEND WITH BITTERLY COLD TEMPERATURES
POSSIBLE SUNDAY THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ011>014-044>047-049>054-191145-
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
443 AM MST THU NOV 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

ANOTHER STRONG COLD FRONT WILL MOVE SOUTH THROUGH THE REGION TODAY
BRINGING A PERIOD OF SNOW AND GUSTY NORTH WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PROGRESSIVELY COLDER TEMPERATURES WILL MOVE INTO THE REGION THIS
WEEKEND WITH BITTERLY COLD TEMPERATURES POSSIBLE SUNDAY THROUGH
EARLY NEXT WEEK. IN ADDITION...ACCUMULATING SNOWFALL IS
ANTICIPATED AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Nov 18, 5:39 AM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
539 AM MST THU NOV 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY SNOW       BROWNING                48.56N 113.01W
11/18/2010  E10.0 INCH       GLACIER            MT   TRAINED SPOTTER

            10 INCHES OF NEW SNOW SINCE 5 PM WEDNESDAY EVENING.

&&

BRUSDA

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 4:18 AM MSTWinter Storm WatchTFX11 hr
Nov 18, 6:00 AM MSTWinter Storm WarningTFX65 hr

Nearby

High Wind Warnings in Montana, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.